Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS Goodland, KS

May 27, 2021Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this special weather statement at May 27, 2021, 1:13 AM CDT for Hitchcock County, Red Willow County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2021, 1:13 AM CDT (06:13 UTC)
Expired
May 27, 2021, 2:15 AM CDT
In force
62 min
Issued by
NWS Goodland, KS

Counties Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 126 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1622 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.1
Supercell composite
9.7

Open this sounding in Storm Lab

The text

As transmitted.

592 
WWUS83 KGLD 270613
SPSGLD

Special Weather Statement
National Weather Service Goodland KS
113 AM CDT Thu May 27 2021
 
KSZ003-NEZ080-081-270715-
Decatur KS-Red Willow NE-Hitchcock NE-
113 AM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DECATUR...RED WILLOW AND
SOUTHEASTERN HITCHCOCK COUNTIES UNTIL 215 AM CDT...

At 112 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of McCook, moving southeast at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
McCook, Trenton, Culbertson, Indianola, Bartley, Danbury and Lebanon.

LAT...LON 4025 10019 3987 10018 3998 10074 4000 10074
      4000 10085 4008 10127 4035 10085 4035 10049
TIME...MOT...LOC 0612Z 298DEG 27KT 4028 10064 

$$

Lockhart

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at May 27, 12:51 AM CDT, 22 minutes earlier.

Area forecast discussion, May 27, 12:51 AM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1151 PM MDT Wed May 26 2021

.UPDATE...
Issued at 1150 PM MDT Wed May 26 2021

Thunderstorms have moved out of the area, therefore the Tornado
Watch has been cancelled. There are a few storms to the north of
the area that will move into Hitchcock and Red Willow counties
later this evening. Will continue to monitor these storms as they
move into the area and potentially interact with a boundary.

&&

.SHORT TERM...(This evening through Friday night)
Issued at 300 PM MDT Wed May 26 2021

Tonight...the combination of sufficient moisture in the 850-700mb
layer along a subtle wind shift line from roughly Yuma to Burlington
and Tribune may act as a focus for initiation for our next round of
showers and thunderstorms early this evening. By 03z thunderstorm
activity should be east of a line from Yuma to Colby and Oakley and
by 06z extend from Trenton to Hill City east. Thunderstorm activity
should be just east of the forecast area a few hours after midnight
with dry conditions for the remainder of the night. All modes of
severe weather are possible. With precipitable water values as high
as 1.5-1.7 inches locally heavy rainfall and flash flooding will be
possible. Low temperatures are expected to fall into the upper 40s
to around 60.

Thursday-Thursday night...a cold front moves through the area during
the day with a 1025mb surface high nosing into the area from the
northeast during the night. North to northwest winds gusting up to
35 mph are expected through the day with decreasing winds during the
night. There is a slim chance for a thunderstorm or two across
southwest Cheyenne county CO in the evening as some mid level
moisture moves in from the northwest. High temperatures are expected
to be in the low to mid 70s. Low temperatures are expected to be in
the low to mid 40s.

Friday-Friday night...dry conditions are expected. 850mb
temperatures warm a few degrees across the western CWA where some
short wave ridging moves in ahead of a larger upper level low
centered north of Montana. Southerly winds slowly increase through
the day with gusts up to 35 mph possible. High temperatures are
expected to be in the low to upper 70s. Low temperatures fall into
the mid 40s to low 50s.

.LONG TERM...(Saturday through Wednesday)
Issued at 300 PM MDT Wed May 26 2021

Saturday...thunderstorm chances increase in the afternoon with a
high probability of precipitation during the night as a subtle upper
trough moves through from the west. Locally heavy rainfall is
expected and flash flooding cannot be ruled out. High temperatures
are expected to be in the low to mid 70s with low temperatures in
the lower 50s.

Sunday...precipitation chances remain fairly high as weather
disturbances periodically move through the area in west to northwest
flow aloft. High temperatures should reach the mid 60s to near 70
with low temperatures in the upper 40s to mid 50s.

Monday...good chances for additional precipitation continue during
the day before some drier air aloft moves in from the northwest as
an upper trough starts to move away from the area. High temperatures
remain cool for this time of year in the low 60s to near 70. Low
temperatures are expected to be in the mid 40s to low 50s.

Tuesday...will need to maintain low chances for thunderstorms as
another weather system moves in from the northwest. High
temperatures look to be in the mid 60s to low 70s with low
temperatures in the mid 40s to low 50s.

Wednesday...a large upper trough moves across the area and will be
supportive of continued chances for showers and thunderstorms. High
temperatures warm back into the low to mid 70s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1132 PM MDT Wed May 26 2021

VFR conditions will persist at KGLD terminal through the forecast
period with a brief period of MVFR ceilings at KMCK terminal between
11 and 13Z.  Winds will shift from easterly to northerly as a front
moves through the area after 12Z.  Winds will increase to around 15-
20kts at both sites around 14Z with gusts to 25-30kts.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...AW
SHORT TERM...99
LONG TERM...99
AVIATION...AW
Hazardous weather outlook, May 27, 12:50 AM CDT, 23 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1150 PM MDT Wed May 26 2021

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-280600-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
1150 PM MDT Wed May 26 2021 /1250 AM CDT Thu May 27 2021/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TONIGHT...

Showers and thunderstorms will remain possible over the next few
hours across the northern part of the area. Any storms will have the
potential of producing hail, gusty winds and locally heavy rainfall
which may result in flash flooding.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY...

Showers and thunderstorms will be possible over the weekend and into
Monday. Areas receiving heavy rainfall may experience flash
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this evening. We would appreciate
any hail, wind, tornado or flooding reports from today's storms.

In the hours before

Special weather statement, May 26, 11:13 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Goodland KS
1113 PM CDT Wed May 26 2021

KSZ002>004-NEZ080-081-270515-
Norton KS-Rawlins KS-Decatur KS-Red Willow NE-Hitchcock NE-
1113 PM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NORTON...
NORTHEASTERN RAWLINS...NORTHERN DECATUR...RED WILLOW AND SOUTHEASTERN
HITCHCOCK COUNTIES UNTIL 1215 AM CDT...

At 1112 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of McCook, moving east at 30 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
McCook, Oberlin, Indianola, Bartley, Norcatur, Herndon and Danbury.

A Tornado Watch remains in effect until 200 AM CDT for northwestern
Kansas...and southwestern Nebraska.

LAT...LON 4000 10019 4000 10016 3969 10018 3988 10096
      4035 10066 4035 10020
TIME...MOT...LOC 0412Z 289DEG 28KT 4009 10063

Lockhart
Special weather statement, May 26, 11:25 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Goodland KS
1125 PM CDT Wed May 26 2021

KSZ004-270515-
Norton KS-
1125 PM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTON COUNTY UNTIL 1215 AM
CDT...

At 1124 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Hendley, or 11 miles northwest of Norton, moving east
at 40 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Norton, Almena, Clayton, Reager and Calvert.

A Tornado Watch remains in effect until 200 AM CDT for northwestern
Kansas.

LAT...LON 3967 9963 3969 10018 4000 10017 4000 9962
TIME...MOT...LOC 0424Z 272DEG 36KT 3998 9999

Lockhart
Local storm report, May 26, 11:26 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
1026 PM MDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TORNADO          7 NW HERNDON            39.97N 100.88W
05/26/2021                   RAWLINS            KS   LAW ENFORCEMENT

            CORRECTS PREVIOUS TORNADO REPORT FROM 7 NW
            HERNDON. TORNADO REPORTED AT CR Y AND CR 30.
            FIRST RESPONDERS REPORT HOMESTEAD STRUCK IN
            THE AREA.

&&
Local storm report, May 26, 11:27 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
1027 PM MDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 AM     HAIL             2 NNE GOODLAND          39.37N 101.70W
05/26/2021  M0.75 INCH       SHERMAN            KS   OFFICIAL NWS OBS

0906 AM     HAIL             10 NNW BREWSTER         39.51N 101.42W
05/26/2021  M1.25 INCH       SHERMAN            KS   NWS EMPLOYEE

0910 AM     HAIL             3 SSW GOODLAND          39.31N 101.73W
05/26/2021  E0.88 INCH       SHERMAN            KS   PUBLIC

0912 AM     HAIL             7 S GOODLAND            39.25N 101.73W
05/26/2021  M1.25 INCH       SHERMAN            KS   PUBLIC

            DELAYED REPORT.

0918 AM     HAIL             5 S GOODLAND            39.28N 101.71W
05/26/2021  M2.50 INCH       SHERMAN            KS   PUBLIC

            DELAYED REPORT.

0926 AM     HAIL             7 SSE GOODLAND          39.25N 101.65W
05/26/2021  M1.00 INCH       SHERMAN            KS   TRAINED SPOTTER

0929 AM     HAIL             2 SE GOODLAND           39.33N 101.69W
05/26/2021  U1.00 INCH       SHERMAN            KS   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0930 AM     HAIL             2 SSW GOODLAND          39.32N 101.73W
05/26/2021  E1.00 INCH       SHERMAN            KS   NWS EMPLOYEE

1008 AM     HAIL             BREWSTER                39.37N 101.38W
05/26/2021  E1.50 INCH       THOMAS             KS   COUNTY OFFICIAL

1008 AM     HAIL             2 S BREWSTER            39.34N 101.37W
05/26/2021  M1.50 INCH       THOMAS             KS   STORM CHASER

            CORRECTS PREVIOUS HAIL REPORT FROM 2 S
            BREWSTER.

1037 AM     HAIL             10 N LEVANT             39.52N 101.17W
05/26/2021  E1.00 INCH       THOMAS             KS   TRAINED SPOTTER

            PENNY TO QUARTER SIZE HAIL COVERING THE
            GROUND.

1052 AM     HAIL             10 N BREWSTER           39.51N 101.38W
05/26/2021  E2.50 INCH       THOMAS             KS   STORM CHASER

            STORM CHASER REPORTED GOLF BALL TO TENNIS
            BALL SIZE HAIL. HAIL BROKE THEIR WINDSHIELD.

0326 PM     TORNADO          6 N BENKELMAN           40.14N 101.55W
05/26/2021                   DUNDY              NE   TRAINED SPOTTER

0339 PM     TORNADO          4 N BENKELMAN           40.11N 101.53W
05/26/2021                   DUNDY              NE   TRAINED SPOTTER

            CORRECTS PREVIOUS TORNADO REPORT FROM 4 N
            BENKELMAN. REPORT OF STOVEPIPE TORNADO ON
            THE GROUND ON HWY 61... TELEPHONE POLES AND
            TREES DOWN REMAINING OVER OPEN COUNTRY.

0344 PM     HAIL             8 N LEOTI               38.60N 101.34W
05/26/2021  U0.75 INCH       WICHITA            KS   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.). DELAYED
            REPORT.

0346 PM     HAIL             5 N BENKELMAN           40.12N 101.53W
05/26/2021  M1.25 INCH       DUNDY              NE   PUBLIC

            DELAYED REPORT BY TRAINED SPOTTER.

0349 PM     HAIL             8 N LEOTI               38.60N 101.34W
05/26/2021  U1.25 INCH       WICHITA            KS   PUBLIC

            REPORT FROM MPING: HALF DOLLAR (1.25 IN.).

0351 PM     TORNADO          12 NW MAX               40.24N 101.55W
05/26/2021                   DUNDY              NE   TRAINED SPOTTER

            TRAINED SPOTTER LOCATED TO THE EAST OF THE
            STORM IN NORTHWEST HITCHCOCK COUNTY REPORTED
            THEY CAN SEE THE TORNADO IN DUNDY COUNTY. IT
            WAS REPORTED AS A STOVE PIPE TORNADO.

0352 PM     HAIL             8 N LEOTI               38.60N 101.36W
05/26/2021  E1.00 INCH       WICHITA            KS   STORM CHASER

            REPORT RECEIVED OF QUARTER SIZED HAIL NORTH
            OF LEOTI.

0355 PM     TORNADO          12 NW MAX               40.24N 101.53W
05/26/2021                   DUNDY              NE   TRAINED SPOTTER

            TORNADO STILL ON THE GROUND, STARTING TO
            ROPE OUT. GOLF BALL SIZE HAIL REPORTED AS
            WELL.

0403 PM     TORNADO          8 N MAX                 40.23N 101.40W
05/26/2021                   DUNDY              NE   LAW ENFORCEMENT

            NEW TORNADO ON GROUND WITH EAST CIRCULATION
            AT MM16 ON HWY 61.

0411 PM     TORNADO          4 NNE MAX               40.16N 101.38W
05/26/2021                   DUNDY              NE   PUBLIC

            PUBLIC REPORTED TORNADO.

0419 PM     TORNADO          1 WNW HERNDON           39.92N 100.81W
05/26/2021                   RAWLINS            KS   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE REPORTS TORNADO NEAR
            HERNDON. WAS LOOKING WEST IN BETWEEN OBERLIN
            AND MCCOOK.

0419 PM     HAIL             13 NW STRATTON          40.29N 101.38W
05/26/2021  E1.75 INCH       DUNDY              NE   STORM CHASER

0420 PM     TORNADO          5 WNW LUDELL            39.89N 101.04W
05/26/2021                   RAWLINS            KS   TRAINED SPOTTER

            SPOTTER REPORTED POSSIBLE TORNADO ROUGHLY 5
            MILES NORTH OF ATWOOD.

0423 PM     TORNADO          11 WSW PALISADE         40.30N 101.30W
05/26/2021                   HITCHCOCK          NE   TRAINED SPOTTER

            SPOTTER WAS LOCATED IN EXTREME SOUTHERN
            CHASE COUNTY LOOKING SOUTH.

0425 PM     HAIL             12 N MAX                40.29N 101.38W
05/26/2021  E2.50 INCH       DUNDY              NE   PUBLIC

0430 PM     TORNADO          7 NW HERNDON            39.97N 100.88W
05/26/2021                   RAWLINS            KS   LAW ENFORCEMENT

            CORRECTS PREVIOUS TORNADO REPORT FROM 7 NW
            HERNDON. TORNADO REPORTED AT CR Y AND CR 30.
            FIRST RESPONDERS REPORT HOMESTEAD STRUCK IN
            THE AREA.

0431 PM     HAIL             3 ESE WINONA            39.05N 101.18W
05/26/2021  M1.00 INCH       LOGAN              KS   TRAINED SPOTTER

0433 PM     HAIL             WINONA                  39.06N 101.24W
05/26/2021  M1.00 INCH       LOGAN              KS   TRAINED SPOTTER

0438 PM     TORNADO          7 NW HERNDON            39.97N 100.89W
05/26/2021                   RAWLINS            KS   PUBLIC

            TORNADO WAS ON THE GROUND AT TIME OF CALL.

0440 PM     TORNADO          8 NW HERNDON            39.99N 100.90W
05/26/2021                   RAWLINS            KS   LAW ENFORCEMENT

            ANOTHER TORNADO REPORTED JUST WEST OF THE
            FIRST ONE. NEW TORNADO LOCATED ROUGHLY AT CR
            32 AND CR Y OR Z.

0447 PM     TORNADO          11 S CULBERTSON         40.07N 100.83W
05/26/2021                   HITCHCOCK          NE   NWS EMPLOYEE

            OFF-DUTY NWS EMPLOYEE REPORTS A TORNADO THAT
            LASTED ABOUT 5 MIN WHILE LOOKING W/NW OF
            DANBURY.

0447 PM     TORNADO          4 NE HERNDON            39.96N 100.74W
05/26/2021                   DECATUR            KS   TRAINED SPOTTER

0449 PM     HAIL             6 N HERNDON             40.00N 100.79W
05/26/2021  E1.75 INCH       RAWLINS            KS   TRAINED SPOTTER

0450 PM     TORNADO          10 NNW LUDELL           39.99N 101.02W
05/26/2021                   RAWLINS            KS   PUBLIC

            POSSIBLE TORNADO REPORTED AT CR DD AND CR
            22.

0508 PM     HAIL             6 WSW MINGO             39.23N 101.06W
05/26/2021  M1.00 INCH       THOMAS             KS   PUBLIC

            REPORT FROM MPING: QUARTER SIZED HAIL
            REPORTED.

0512 PM     HAIL             5 N TRAER               40.00N 100.66W
05/26/2021  E1.75 INCH       DECATUR            KS   TRAINED SPOTTER

            HAIL RANGED FROM PENNY TO QUARTER WITH
            OCCASIONAL GOLF BALL.

0526 PM     HAIL             15 SSW MCCOOK           40.01N 100.77W
05/26/2021  E0.70 INCH       HITCHCOCK          NE   PUBLIC

            REPORTED PEA TO DIME SIZE HAIL ALONG WITH A
            FEW FUNNEL CLOUDS.

0528 PM     FUNNEL CLOUD     2 SW TRAER              39.91N 100.68W
05/26/2021                   DECATUR            KS   TRAINED SPOTTER

            REPORTED FUNNEL CLOUD TO THE NORTHWEST.

0534 PM     HAIL             4 WSW DANBURY           40.02N 100.48W
05/26/2021  E0.75 INCH       RED WILLOW         NE   TRAINED SPOTTER

            PENNY TO DIME SIZE HAIL REPORTED.

0542 PM     TORNADO          6 ENE CEDAR BLUFFS      40.00N 100.46W
05/26/2021  UF1              DECATUR            KS   TRAINED SPOTTER

            SPOTTER REPORT OF BRIEF TORNADO TOUCHING
            DOWN. FUNNEL CLOUDS REMAIN SEEN IN THE AREA
            WITH RAPID ROTATION.

0607 PM     HAIL             3 S MCCOOK              40.16N 100.63W
05/26/2021  E0.75 INCH       RED WILLOW         NE   PUBLIC

            REPORT OF PEA TO PENNY SIZE HAIL.

0611 PM     HAIL             HOXIE                   39.36N 100.44W
05/26/2021  M1.00 INCH       SHERIDAN           KS   PUBLIC

            PUBLIC REPORT OF QUARTER SIZE HAIL.

0621 PM     HAIL             14 S ATWOOD             39.61N 101.02W
05/26/2021  E1.00 INCH       RAWLINS            KS   PUBLIC

            REPORT RECEIVED VIA SOCIAL MEDIA.

0630 PM     HAIL             HOXIE                   39.36N 100.44W
05/26/2021  E1.75 INCH       SHERIDAN           KS   PUBLIC

            DELAYED REPORT VIA SOCIAL MEDIA OF HAIL UP
            TO GOLF BALL SIZE AND A STORM RAIN TOTAL OF
            0.16 INCH.

0631 PM     HAIL             8 SSE ATWOOD            39.70N 100.98W
05/26/2021  M1.25 INCH       RAWLINS            KS   PUBLIC

            REPORT VIA TWITTER.

0643 PM     HAIL             10 WSW PALISADE         40.31N 101.29W
05/26/2021  M0.25 INCH       HITCHCOCK          NE   TRAINED SPOTTER

0652 PM     HAIL             4 W NEW ALMELO          39.59N 100.20W
05/26/2021  E1.00 INCH       DECATUR            KS   TRAINED SPOTTER

0653 PM     HAIL             5 W NEW ALMELO          39.58N 100.22W
05/26/2021  M1.50 INCH       DECATUR            KS   TRAINED SPOTTER

0657 PM     HAIL             6 S HERNDON             39.83N 100.77W
05/26/2021  M2.00 INCH       RAWLINS            KS   STORM CHASER

            DELAYED REPORT. RELAYED VIA SOCIAL MEDIA.
            HAIL MEASURE 2.25 INCHES.

0657 PM     HAIL             7 SSW HERNDON           39.81N 100.83W
05/26/2021  E2.00 INCH       RAWLINS            KS   TRAINED SPOTTER

0658 PM     HAIL             6 SSW HERNDON           39.83N 100.83W
05/26/2021  E1.75 INCH       RAWLINS            KS   TRAINED SPOTTER

0700 PM     HAIL             6 S HERNDON             39.82N 100.80W
05/26/2021  E1.75 INCH       RAWLINS            KS   PUBLIC

0704 PM     HAIL             8 S HERNDON             39.79N 100.77W
05/26/2021  M1.75 INCH       RAWLINS            KS   PUBLIC

0705 PM     HAIL             4 SE HERNDON            39.86N 100.73W
05/26/2021  E1.75 INCH       DECATUR            KS   TRAINED SPOTTER

0706 PM     HAIL             6 S HERNDON             39.83N 100.78W
05/26/2021  E1.50 INCH       RAWLINS            KS   TRAINED SPOTTER

0718 PM     HAIL             4 N NEW ALMELO          39.64N 100.11W
05/26/2021  E0.88 INCH       NORTON             KS   PUBLIC

0720 PM     HAIL             2 SW TRAER              39.91N 100.68W
05/26/2021  M1.00 INCH       DECATUR            KS   TRAINED SPOTTER

            BIGGEST HAIL STONE JUST OVER 1 INCH IN
            DIAMETER.

0723 PM     HAIL             5 SE PALISADE           40.30N 101.03W
05/26/2021  E2.75 INCH       HITCHCOCK          NE   PUBLIC

            GOLF BALL TO BASEBALL SIZE HAIL REPORTED.

0736 PM     HAIL             4 W NORTON              39.83N 99.96W
05/26/2021  E1.50 INCH       NORTON             KS   STORM CHASER

0736 PM     HAIL             NORTON                  39.84N 99.89W
05/26/2021  M1.75 INCH       NORTON             KS   PUBLIC

            DELAYED REPORT VIA FACEBOOK.

0739 PM     TSTM WND GST     3 W CULBERTSON          40.22N 100.89W
05/26/2021  M53 MPH          HITCHCOCK          NE   MESONET

0740 PM     HAIL             NORTON                  39.84N 99.89W
05/26/2021  E1.00 INCH       NORTON             KS   PUBLIC

0743 PM     HAIL             3 W NORTON              39.83N 99.94W
05/26/2021  M1.50 INCH       NORTON             KS   TRAINED SPOTTER

            MAINLY NICKEL TO QUARTER HAIL, A FEW PING
            PONG BALL HAIL STONES MIXED.

0805 PM     HAIL             1 W MCCOOK              40.21N 100.65W
05/26/2021  U0.75 INCH       RED WILLOW         NE   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0807 PM     TORNADO          8 S HILL CITY           39.24N 99.85W
05/26/2021                   GRAHAM             KS   STORM CHASER

            BRIEF TORNADO WITH SMALL GROUND CIRCULATIONS
            REPORTED AT THIS LOCATION.

0810 PM     NON-TSTM WND GST 7 S HILL CITY           39.27N 99.85W
05/26/2021  M60 MPH          GRAHAM             KS   PUBLIC

            REPORT OF 60MPH WIND GUST FROM THE SOUTH.

0823 PM     HAIL             1 W MCCOOK              40.21N 100.65W
05/26/2021  E0.75 INCH       RED WILLOW         NE   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0830 PM     TSTM WND DMG     1 WNW MCCOOK            40.21N 100.64W
05/26/2021                   RED WILLOW         NE   PUBLIC

            REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
            SHINGLES BLOWN OFF.

0831 PM     FLASH FLOOD      1 WNW MCCOOK            40.21N 100.64W
05/26/2021                   RED WILLOW         NE   PUBLIC

            REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
            CROPLAND/YARD/BASEMENT FLOODING.

0833 PM     TSTM WND GST     2 E MCCOOK              40.20N 100.58W
05/26/2021  M51 MPH          RED WILLOW         NE   ASOS

            ASOS STATION KMCK MCCOOK AIRPORT.

0844 PM     HAIL             HILL CITY               39.37N 99.84W
05/26/2021  E1.00 INCH       GRAHAM             KS   STORM CHASER

0900 PM     HAIL             BOGUE                   39.36N 99.69W
05/26/2021  M1.00 INCH       GRAHAM             KS   TRAINED SPOTTER

0900 PM     FLASH FLOOD      BOGUE                   39.36N 99.69W
05/26/2021                   GRAHAM             KS   TRAINED SPOTTER

            SPOTTER REPORTS THAT RAIN IS STARTING TO
            POOL AND FLOW LIKE A RIVER NEAR LOCATION.

0927 PM     FUNNEL CLOUD     6 W TRENTON             40.18N 101.12W
05/26/2021                   HITCHCOCK          NE   STORM CHASER

            POSSIBLE FUNNEL CLOUDS SIGHTED IN AREA.

&&
Special weather statement, May 27, 12:17 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service Goodland KS
1217 AM CDT Thu May 27 2021

KSZ004-016-270600-
Norton KS-Graham KS-
1217 AM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTON AND GRAHAM COUNTIES UNTIL
100 AM CDT...

At 1217 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Edmond, or 8 miles south of Norton, moving southeast
at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Norton, Hill City, Almena, Lenora, Morland, Bogue and Edmond.

A Tornado Watch remains in effect until 200 AM CDT for northwestern
Kansas.

LAT...LON 3934 10015 4000 10018 4000 9962 3919 9961
TIME...MOT...LOC 0517Z 292DEG 26KT 3971 9983

Lockhart
Special weather statement, May 27, 1:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
113 AM CDT Thu May 27 2021

KSZ003-NEZ080-081-270715-
Decatur KS-Red Willow NE-Hitchcock NE-
113 AM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DECATUR...RED WILLOW AND
SOUTHEASTERN HITCHCOCK COUNTIES UNTIL 215 AM CDT...

At 112 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of McCook, moving southeast at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
McCook, Trenton, Culbertson, Indianola, Bartley, Danbury and Lebanon.

LAT...LON 4025 10019 3987 10018 3998 10074 4000 10074
      4000 10085 4008 10127 4035 10085 4035 10049
TIME...MOT...LOC 0612Z 298DEG 27KT 4028 10064

Lockhart

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:26 PM CDTSpecial Weather StatementGLDNorton34 min
May 26, 7:42 PM CDTTornado WarningGLDDecatur, Graham, Norton, Sheridan18 min
May 26, 7:45 PM CDTSpecial Weather StatementGLDDecatur45 min
May 26, 7:59 PM CDTTornado WarningGLDNorton31 min
May 26, 8:03 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins57 min
May 26, 8:24 PM CDTSevere Thunderstorm WarningGLDNorton51 min
May 26, 8:32 PM CDTSpecial Weather StatementGLDGraham13 min
May 26, 8:51 PM CDTSpecial Weather StatementGLDGraham24 min
May 26, 8:53 PM CDTSevere Thunderstorm WarningGLDGraham22 min
May 26, 9:17 PM CDTSpecial Weather StatementGLDGraham58 min
May 26, 9:31 PM CDTSevere Thunderstorm WarningGLDGraham29 min
May 26, 10:00 PM CDTSevere Thunderstorm WarningGLDGraham15 min
May 26, 10:08 PM CDTFlash Flood WarningGLDGraham3 hr
May 26, 10:37 PM CDTSpecial Weather StatementGLDNorton53 min
May 26, 11:13 PM CDTSpecial Weather StatementGLDDecatur62 min
May 26, 11:25 PM CDTSpecial Weather StatementGLDNorton50 min
May 27, 12:17 AM CDTSpecial Weather StatementGLDGraham, Norton43 min
May 26, 7:14 PM CDTFlash Flood WarningGLDHitchcock, Red Willow8 hr
May 26, 7:33 PM CDTSevere Thunderstorm WarningGLDRed Willow42 min
May 26, 7:36 PM CDTSpecial Weather StatementGLDHitchcock39 min
May 26, 7:48 PM CDTSevere Thunderstorm WarningGLDHitchcock27 min
May 26, 8:02 PM CDTTornado WarningGLDHitchcock28 min
May 26, 8:27 PM CDTSevere Thunderstorm WarningGLDHitchcock, Red Willow48 min
May 26, 8:43 PM CDTFlash Flood WarningGLDHitchcock6 hr
May 26, 9:02 PM CDTSevere Thunderstorm WarningGLDRed Willow17 min
May 26, 9:14 PM CDTSevere Thunderstorm WarningGLDRed Willow46 min
May 26, 9:38 PM CDTSevere Thunderstorm WarningGLDRed Willow22 min
May 26, 10:09 PM CDTSpecial Weather StatementGLDHitchcock, Red Willow66 min
May 27, 5:16 AM CDTRiver Flood AdvisoryGLDHitchcock11 hr
May 27, 7:40 AM CDTSpecial Weather StatementGLDHitchcock80 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.